MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE
Model Number 305274
Medical Device Problem Codes Leak/Splash (1354); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 21x1-1/2 rb tw detached from the needle after injection.The following information was provided by the initial reporter: a syringe has detached from the needle after injection.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, returned to manufacturer on: 2020-06-11.H.6.Investigation summary forty-three 3ml integra syringes in fully sealed blister packs from batch 8317519 (p/n 305274) were received and evaluated.All the syringes were visually inspected with no defects observed.On each of the syringes the plunger rod was depressed, and the retraction mechanism was activated.On each of the samples the mechanism appeared to function as expected with the cannula becoming concealed inside the plunger rod.Please note that integra syringes are equipped with a needle retraction mechanism.Based on the samples provided, it appeared the retraction mechanism functioned as expected and the cannulas were concealed inside the plunger rod.The integra ifu has been attached to provide instructions for use and a description of device's designed function.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10131058
Report Number1213809-2020-00379
Device Sequence Number3184186
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number305274
Device Catalogue Number305274
Device Lot Number8317519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;